How an Injection to the Thigh Feels

A board to discuss the Multiple Sclerosis modifying drug Avonex

Postby Bewitched » Wed Sep 03, 2008 5:50 am

Hi NHE,

I like to take Advil because I am afraid of having liver damage due to the combination of Tylenol and Avonex. My doctor said that he has never seen an Avonex patient with a damaged liver yet. I'll take his word. Anyhow, the second time, I never took the Advil before I went to bed and I was miserable about five hours after injection all day. This time I took the Advil before injection which was about 4:00 PM and then at 10:00 PM before bedtime and I felt fine the next day.

Thanks.
User avatar
Bewitched
Family Member
 
Posts: 29
Joined: Mon Aug 18, 2008 3:00 pm
Location: Little Egg Harbor

Advertisement

Re: How an Injection to the Thigh Feels

Postby Sophiesnation » Sat Sep 27, 2008 3:43 pm

Bewitched wrote:I started my first treatment of Avonex yesterday. I had a nurse come and assist me because I was nervous doing the first administration alone. When I started inserting the needle into my thigh, I was able to feel the needle sliding in (it did not hurt); however, when I got closer to the bottom, I felt the needle puncture through something. It made me kind of jolt. It wasn't unbearably painful, but I could definitely feel it. Was this the muscle? Is this a normal sensation? Or did I puncture something I shouldn't be puncturing? Help! I don't think anyone can understand what I am saying unless they are doing IM injections themselves.

Hi B.
I just started my treatment with Avonex aswell and I got a two-hour full introduction at my local MS-clinic.
I can comfort you by telling you that what you felt was the needle puncturing the membrane that surrounds the muscle. It is completely normal although some people feel it more "clearly" than others:)
So don't worry, you did everything exactly right!
User avatar
Sophiesnation
Newbie
 
Posts: 5
Joined: Thu Aug 28, 2008 3:00 pm

Postby Bewitched » Mon Sep 29, 2008 6:12 am

Thank you for explaining! I feel so much better now. I get weary everytime I have to inject my thigh because of that first experience. But, I'm on Week 7 now and am doing fine. The side effects are wearing off (I think and hope). I have not felt the same sensation that I did the first time around upon insertion. I still do get nervous injecting myself. At times, I find myself thinking about it too long before I insert the needle. But, hopefully that anxiety will go away eventually. Good luck with your treatment! :D
User avatar
Bewitched
Family Member
 
Posts: 29
Joined: Mon Aug 18, 2008 3:00 pm
Location: Little Egg Harbor

Previous

Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users

cron